MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA TEST STRIPS; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA TEST STRIPS; GLUCOSE MONITORING SYS/KIT
Lot Number 3901094
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Codes Chest Pain (1776); Headache (1880); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, the lay user/patient contacted lifescan (lfs) to report that his onetouch ultra test strips were bent and peeling.The complaint was classified based on customer care advocate (cca) documentation.The patient reported that the issue occurred ¿2 to 3 weeks¿ prior to contacting lfs.The patient manages his diabetes by self-adjusting his insulin doses and increased the dose of his humalog insulin by 1-2 units during the day and his lantus insulin by 2 units at night in response to the alleged issue.The patient reported that ¿30 minutes¿ after the alleged issue occurred he developed symptoms of ¿headaches, blurred vision, bother with his legs and chest pains¿ and stated that ¿a couple of weeks¿ prior to contacting lfs he visited his doctor, who ¿referred him to another doctor¿.During the call the cca noted that more than one strip in the vial was affected and they were bent and peeling prior to inserting the strip into the meter.The product was replaced and requested back for evaluation.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury reportable adverse event after the alleged product issue began.
 
Additional Manufacturer Narrative
The lay user/patients test strips have been returned and evaluated by lifescan product analysis with the following findings: the test strips passed all testing with no faults found.The reported issue could not be confirmed.Lifescan conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.If lifescan obtains additional information regarding this complaint, a follow up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRA TEST STRIPS
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6231579
Report Number3008382007-2017-00872
Device Sequence Number16354049
Product Code NBW
UDI-Device Identifier00353885009720
UDI-Public(01)00353885009720(10)3901094(17)170430
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number3901094
Other Device ID Number1-AV-1546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2017
Supplement Report FDA Received Date03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient Weight73